Jump to content

Photo

Doxy,retin-A, Dianette (Pics)

doxycycline retinoids dianette

7 replies to this topic

#1 EmmaEcho

EmmaEcho

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 1
About Me
  • Gender:Female
  • Location:Uk
  • Joined: 15-January 14

Posted 17 January 2014 - 07:52 AM

Alright well where to begin.

26, mild to moderate acne. Concentrated on cheeks, closed comedones, skin bumps and inflamed hormonally positioned spots (jawline). Oily skin.

When I was younger (21-22) I was on accuntane, cleared up the acne on my t zone but I also became very depressed. Around three months after I stopped using it, I moved continent and my acne came back except this time, my perfectly clear and smooth cheeks became the target.

Had some success with obagi cleaniderm but decided it was not enough so decided to visit the dermatologist last week.a

I've just swapped my birth control from the implant to dianette on advise from dermatologist. She also perscripted me doxy and retin-a in cream form. It's been a few days and I'm having a good bit of heart burn from the doxy, I think I should not take it after breakfast but instead pair it with a bigger meal to line my stomach.

Skin is flaky around mouth, chin and on my nose. Within the first two days, old comedones I've had in the middle of my chin since my early teens popped out. No sign of them 'refilling'. Skin looks slightly burnt and shiny around mouth. I've avoided placing the cream there in the last few days, concentrating on my cheeks and jaw.

AM:
Emma hardie cleansing balm (super gentle stuff been using for six months and is a god send for oily or dry skin alike)
Moistening clarins toner
indeed hydraluron
Bobbi brown gel moisturer
Factor 50 sunscreen

PM:
Emma hardie cleansing balm, used X2 ( to ensure complete removal of sunscreen residue)
Retin-a

Edited by EmmaEcho, 26 January 2014 - 02:25 PM.


#2 dunedain

dunedain

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 315
    Likes: 58
About Me
  • Gender:Female
  • Joined: 11-February 13

Achievements

     

Posted 17 January 2014 - 10:44 AM

Good luck! I'm interested to see how this combination will work. I myself am on a Diane/Clindamycin/BP regimen and it has kept me relatively clear. At one point my doctor suggested I try an antibiotic if i was unsatisfied, and he told me about doxycycline. I never went back for it because my regimen finally started to clear my skin, but I'm interested to see how doxy will work out for you! 

 

Diane/Dianette is my holy grail - it's completely cleared my skin (white heads, blackheads and closed comedones). My acne is also concentrated on my cheeks, so hopefully you'll see the same results! 



#3 EmmaEcho

EmmaEcho

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 1
About Me
  • Gender:Female
  • Location:Uk
  • Joined: 15-January 14

Posted 18 January 2014 - 04:57 AM

I do seem to be on a lot, all at once, but I figure one of the changes has gotta work by the six month mark!

It is a little frustrating that after six months, if my skin will be clear (fingers crossed) I won't know if it's the doxy or the dianette (or the lack of implant!). I guess that's the price of trying multiple things at once. But considering my past with depression I am a little worried about the affect these drugs are gonna all have on my mood.

I have high hopes for the dianette, between my two doctors (and now you!) they convinced me it's capable of controlling the acne. Did you notice your mood changed or you gained weight? Did your cheeks have a lot of closed comedomes? Or was it mainly active acne? Interested to hear yours was cheeks as well and it cleared. I was told by my dermatologist the doxy and dianette was gonna work on my insides but the little bumps wouldn't budge unless I used the retin-A. I did use a BP cream last year with success on my closed pores but it was quite a slow (and red) experience. I don't think I was on as high a cream dose as you though.

Edited by EmmaEcho, 18 January 2014 - 05:10 AM.


#4 dunedain

dunedain

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 315
    Likes: 58
About Me
  • Gender:Female
  • Joined: 11-February 13

Achievements

     

Posted 19 January 2014 - 11:28 AM

The first 2 months my appetite increased like crazy - I had to eat every two hours like a baby haha, but I didn't actually experience any weight gain other than my boobs, butt and thigh areas so nothing to complain about there haha! I was a little on the moody side, when I had my period week it was pretty tough, but I've always had really bad mood swings when I PMS. But from the 3rd month on everything sort of went back to normal - I don't really get any side effects from Diane anymore. I had more actives than closed comedones on my cheeks. I would say Diane mostly cleared my actives and helped with some of the clogged pores, but I also use AHA as a moisturiser at night so that's probably what got rid of the rest of them. 

 

I didn't experience any depression with Diane, but I don't really have a history of it so it's hard to say. Honestly the worst side effect was just having to constantly eat because if I didn't I'd literally feel exhausted. :P 



#5 EmmaEcho

EmmaEcho

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 1
About Me
  • Gender:Female
  • Location:Uk
  • Joined: 15-January 14

Posted 19 January 2014 - 04:33 PM

Thanks Tatii for your experience. I didn't realise AHA could be used to moisturise. Before I went on retin-a I was using Alpha liquid gold (which I thought/think is a AHA) for my pigmentation and enlarged pores. I found it great and even recommended it to my mom for her very red sun damaged neck. She's only been using it a few weeks but already her friends have noticed a difference without her mentioning she was going anything different.

I definitely don't need to add to my curves, not that I'm cartoonish, just trying to lose a little weight I put on recently ;)

Today my skin seems to have stopped peeling and the hormonal acne around my jaw is healing up. My closed comedones on my cheeks seem to have been stimulated into activity however. I also have increased redness on my cheeks.

Edited by EmmaEcho, 19 January 2014 - 04:37 PM.


#6 EmmaEcho

EmmaEcho

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 1
About Me
  • Gender:Female
  • Location:Uk
  • Joined: 15-January 14

Posted 26 January 2014 - 02:33 PM

This is me the first week of the combined treatment. Already some redness ect, this was taken in the morning before I washed my face.

This is tonight, week 2/3 roughly. As you can see I'm pretty red in the face now. This is 20 mins after I've applied my Retin A cream. It causes me to get pretty shiny.

As you can see I'm pretty red in the face. Going to try and wash off my cleanser with my hands and water, not the wash clothes I use to prevent irritation. It's not sore but it's annoying me. Less big angry spots though yay.

Attached Thumbnails

  • image.jpg
  • image.jpg

Edited by EmmaEcho, 26 January 2014 - 02:36 PM.


#7 EmmaEcho

EmmaEcho

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 1
About Me
  • Gender:Female
  • Location:Uk
  • Joined: 15-January 14

Posted 29 January 2014 - 04:25 PM

Urgh....

My face is so red and itchy and sore from the retin-a. I thought I was adjusting and BAM...I feel like my cheeks are sunburnt. I wasn't outside much and it's been super cloudy so it must be the cream itself burning.

I decided to start applying it to my neck the other day, big mistake. I developed a rash overnight. I'm going to give it a miss tomorrow for at least a day or so until my face calms down a little.

I moved back to the uk after it started my treatment and my gp doesn't want to prescribe me dianette. Now I know clotting is a big risk and she panicked when she heard my mom had a clot when she was around my age but that was a medical complication caused by a condition she has, which I do not have. Maybe I'm taking too big a risk...

#8 EmmaEcho

EmmaEcho

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 1
About Me
  • Gender:Female
  • Location:Uk
  • Joined: 15-January 14

Posted 30 January 2014 - 08:45 AM

cry.gif

 

my GP rang me today. Shes taking me off Dianette immediately and im going to have some test done next week apparently to rule any danger out. She's told me combined pills are off the table. I had high hopes for dianette, especially since joining this forum and seeing the success its brought others.

 

I dont even know what birth control i can take now, im just so frustrated.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users